MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752413
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that probe had poor cutting before vitrectomy surgery.The surgery was successfully completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Upon visual inspection of the probe the closed pneumatic driveline was detached from engine port.It appeared there was insufficient solvent on the tubing end which likely resulted in a weak bond contributing to the customer's experience.The tubing exhibited signs of prior attachment, including handling marks and residual adhesive, indicating that the pneumatic line had been previously secured before becoming detached.It is important to note; the detachment of the pneumatic tubing renders the device inoperable (unable to use).The investigation conducted a non-conformance review of the reported lot number.No deviation were identified that would have contributed to this event and all corresponding production release specifications defined in the device master record were met.The most likely root cause of the customer's complaint is consistent with a manufacturing error than can occur during the wetting/assembly process of the pneumatic tubing with solvent and subsequent insertion to the probe engine.In order to mitigate the occurrence of this type of event, during the manufacturing process, in-process checks during assembly and after final assembly are utilized to help screen out this type of defect from occurring.A potential contributing factor is improper handling of the probe, particularly if the user disengages the rear ergonomic shell.This action can place unintended tension on the bonded pneumatic tubing connections at the engine ports, increasing the likelihood of detachment.No further investigative or manufacturing actions are warranted at this time, based on our current tracking, there are no adverse trends for this reported complaint and lot.The observed tubing detachment is already mitigated through existing in-process controls, which include leak and flow testing of each probe during production to detect and reject units with improper pneumatic bonding or compromised tubing connections prior to release.These controls are designed to detect and reject any units with insufficient bonding or tubing detachment.Additionally, operators receive routine training on the solvent-wetting and bonding steps to ensure proper technique and consistent assembly performance.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23496077
Report Number1644019-2025-04590
Device Sequence Number21047336
Product Code LRO
UDI-Device Identifier00380657524136
UDI-Public(01)00380657524136(17)270131(11)250210(10)1789M3
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752413
Device Lot Number1789M3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown